Alert archive / New York / Winter Storm Watches in 2021
Winter Storm Watch 5, NWS Albany, NY
NWS Albany, NY issued this winter storm watch at Feb 16, 2021, 3:53 PM EST for 4 states. It took effect at Feb 18, 2021, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 3:53 PM EST (20:53 UTC)
- In effect from
- Feb 18, 2021, 7:00 AM EST
- Expired
- Feb 17, 2021, 3:05 PM EST
- In force
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 56 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 842 m²/s²
- 0-3 km storm-relative helicity
- 1368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS41 KALY 162053 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 353 PM EST Tue Feb 16 2021 NYZ058>061-063>066-170500- /O.NEW.KALY.WS.A.0005.210218T1200Z-210219T2100Z/ Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 353 PM EST Tue Feb 16 2021 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 7 more inches possible. * WHERE...The eastern Catskills, mid Hudson Valley, and the central and southern Taconics of eastern New York. * WHEN...From Thursday morning through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CTZ001-013-MAZ001-025-VTZ013>015-170500- /O.NEW.KALY.WS.A.0005.210218T1200Z-210219T2100Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 353 PM EST Tue Feb 16 2021 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches or more inches possible. * WHERE...The Berkshires of western Massachusetts, the Litchfield Hills of northwestern Connecticut, and southern Vermont. * WHEN...From Thursday morning through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
3 follow-up statements
046 WWUS41 KALY 170345 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 1045 PM EST Tue Feb 16 2021 NYZ058>061-063>066-171200- /O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/ Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 1045 PM EST Tue Feb 16 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 7 more inches possible. * WHERE...The eastern Catskills, mid Hudson Valley, and the central and southern Taconics of eastern New York. * WHEN...From Thursday morning through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CTZ001-013-MAZ001-025-VTZ013>015-171200- /O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 1045 PM EST Tue Feb 16 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches or more inches possible. * WHERE...The Berkshires of western Massachusetts, the Litchfield Hills of northwestern Connecticut, and southern Vermont. * WHEN...From Thursday morning through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
185 WWUS41 KALY 170816 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 316 AM EST Wed Feb 17 2021 MAZ001-025-VTZ013>015-172200- /O.EXT.KALY.WS.A.0005.210218T1700Z-210220T0000Z/ Northern Berkshire-Southern Berkshire-Bennington-Western Windham- Eastern Windham- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 316 AM EST Wed Feb 17 2021 ...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches or more possible. * WHERE...The Berkshires of western Massachusetts and southern Vermont. * WHEN...From Thursday afternoon through Friday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NYZ058>061-063>066-172200- /O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/ Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 316 AM EST Wed Feb 17 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 7 or more inches possible. * WHERE...The eastern Catskills, mid Hudson Valley, and the central and southern Taconics of eastern New York. * WHEN...From Thursday morning through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CTZ001-013-172200- /O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/ Northern Litchfield-Southern Litchfield- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, and Thomaston 316 AM EST Wed Feb 17 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 inches or more possible. * WHERE...Litchfield County in northwestern Connecticut. * WHEN...From Thursday morning through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
210 WWUS41 KALY 172005 WSWALY URGENT - WINTER WEATHER MESSAGE National Weather Service Albany NY 305 PM EST Wed Feb 17 2021 VTZ013>015-172115- /O.CAN.KALY.WS.A.0005.210218T1700Z-210220T0000Z/ Bennington-Western Windham-Eastern Windham- Including the cities of Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 305 PM EST Wed Feb 17 2021 ...WINTER STORM WATCH IS CANCELLED... Periods of snow will develop across the area late Thursday and continue through Friday, however snow amounts through Friday should be mostly below 4 inches, and the winter storm watch is cancelled. $$ CTZ001-013-NYZ058>061-063>066-180415- /O.UPG.KALY.WS.A.0005.210218T1200Z-210219T2100Z/ /O.NEW.KALY.WW.Y.0012.210218T1700Z-210219T2100Z/ Northern Litchfield-Southern Litchfield-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 305 PM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of northwestern Connecticut, the mid-Hudson Valley, the southern Taconics and Catskills. * WHEN...From noon Thursday to 4 PM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Periods of snow will develop across the area on Thursday and persist through Friday. Snow totals through Friday will average 3 to 5 inches across the advisory area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MAZ001-025-180415- /O.UPG.KALY.WS.A.0005.210218T1700Z-210220T0000Z/ /O.NEW.KALY.WW.Y.0012.210218T1700Z-210219T2100Z/ Northern Berkshire-Southern Berkshire- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, and South Egremont 305 PM EST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Northern Berkshire and Southern Berkshire Counties. * WHEN...From noon Thursday to 4 PM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Periods of snow will develop across the area on Thursday and continue through Friday. Snow amounts of 3 to 5 inches are expected for most of the area through Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MSE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 3:31 PM EST, 22 minutes earlier.
Area forecast discussion, Feb 16, 3:31 PM EST, 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 331 PM EST Tue Feb 16 2021 .SYNOPSIS... Another shot of cold air will invade the area tonight this cold breezes and temperatures falling into the teens. After a dry, cold day on Wednesday, our next storm system will spread clouds across the area on Thursday, along with increasing chances for snow by afternoon. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Cold front is moving east across central NY during the mid- afternoon, accompanied by a developing band of snow showers. Expect these snow showers to move east this afternoon, with some tendency to dissipate as they reach the Hudson Valley by around 4 pm. Any snow showers may also mix with rain through this afternoon as temperatures ahead of the cold front have risen to several degrees above freezing in most areas. Accumulations with these snow showers will be less than an inch, but could result in slick travel as temperatures fall quickly back below freezing behind the front. The airmass behind the cold front is quite chilly with 850 mb temperatures falling to around -18 over Lake Ontario by late evening. Thankfully, our area will avoid the extreme cold that has been plaguing the middle of the CONUS during the past few days, but temperatures will continue a bit below normal through Wednesday. The flow will be from 290-300 tonight which will favor some lake effect snow southeast of Lake Ontario into the western and northern Catskills, with most of that area getting an inch or less of accumulation. Surface winds will be brisk for several hours behind the cold front this evening, with some gusts as high as 20 to 25 mph. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Our active weather pattern will continue through the end of this week. Wednesday will be quiet with high pressure setting over the area and temperatures several degrees below normal in the 20s to lower 30s. Skies will start out mostly clear Wednesday night, then some high clouds will begin to increase from the southwest later in the night. It does appear that conditions will be quite favorable for radiational cooling Wednesday evening, especially across the north, and we have gone with temperatures a few degrees colder than model blends Wednesday with below zero readings expected across the north country. The next storm to affect our area will be moving northeast from the Gulf of Mexico on Thursday. This looks to be a colder scenario than this past storm with most if not all of the area likely to receive snow. An inverted trough will initially develop west of the Appalachians, however ultimately surface low pressure will organize east of Hatteras and track northeast off the New England coast. This track will keep the heaviest precipitation southeast of our area, however a strong frontal zone lifting north with strong isentropic lift within the right rear quad of an upper jet should end up producing a widespread area of light to moderate snowfall for all of upstate NY and New England later Thursday and Thursday night. The highest chances for snow look to be Thursday night into Friday morning with at least a few inches expected. No headlines will be issued with this package but headlines are likely to be issued within the next 12-24 hours. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The period starts out Friday night with an upper level trough over the region, with a few disturbances moving through. Colder air will be filtering in as well. So will mention chances for snow showers across most of the region, especially Friday evening as an inverted surface trough may extend westward enough from New England to produce at least scattered snow showers. The upper trough remains across the region on Saturday in cold advection regime, with some lake effect snow showers possible for areas north/west of the Capital District. It will be blustery as well, with northwesterly winds expected to gust over 20 mph. The upper trough finally starts gradually to pull out Saturday night with heights aloft rising and surface high pressure building in from the west. It will be a dry and cold night with lows mainly in the single digits, but potentially colder if winds end up decreasing faster than expected. Sunday looks to be a dry day with high pressure moving across the region. Ridging aloft should result in mostly sunny skies. Temperatures will be below normal though. High pressure moves eastward near or off the New England coast Sunday night. There are differences in timing with the next system approaching from the Great Lakes. The GFS is faster than the ECMWF bringing this northerly stream progressive trough in from the west with chances for snow starting late Sunday night, while the ECMWF delays onset until Monday. The bulk of the snow falls on Monday (even in the GFS), so will mention highest pops during this period. Generally light accumulations expected, although will have to watch potential for coastal cyclogenesis (ECMWF) over eastern New England which would result in more significant snowfall. However, the GFS is less amplified with the upper trough and more progressive while the CMC is showing possible development but farther north/east. So will only mention chance pops at this time. A broad upper level trough then moves in for Tuesday, with a more zonal/flatter flow pattern. This pattern would result in near normal temperatures with some lake enhanced snow showers, especially north/west of the Capital District. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... Through 18z/Wednesday...Main weather concerns to ALY terminals during the 18z TAF period includes: *MVFR to LIFR cloud trends through the rest of this afternoon into this evening/tonight (to about 22z-23z/Tuesday or so) *IFR/LIFR visibilities at KALB and KPSF (to about 22z-23z/Tuesday or so) *Low level wind shear (LLWS) potential at KPSF between 02z- 09z/Wednesday As of 12:20pm EST, GOES-16 visible satellite imagery depicted an OVC- BKN low level stratus cloud deck over the region with a cold front just off to our west. These clouds are ranging from MVFR at KGFL with heights at 1.2 kft to LIFR ceilings of 600 ft or less at the other sites. Additionally, visibilities at KALB and KPSF are in IFR and LIFR territories, respectively. The OVC-BKN cloud deck is associated with a departing winter storm that coated the region last night and this morning with a wintry mix of precipitation. BUFKIT soundings indicated low-level inversions under 900 mb over the TAF sites through about 22-23z or so. The inversions are supported by copious amounts of low level moisture and some overrunning of warm air just above the surface. Once the cold front passes, vertical mixing heights, evident of an increase in momentum transfer, should increase as winds turn out of the west and increase in speed. This should effectively erode the low level inversion that's currently in place and ultimately improve visibility and cloud conditions (particularly at KALB and KPSF) later this evening somewhere around 22z-23z or so. We should see flight categories return to VFR levels during this timeframe. As we move forward through the rest of the TAF period, clouds should also improve in coverage. The other concern is with regards to the potential for low level wind shear (LLWS) at KPSF later on tonight. Model soundings suggest winds at 2.0 kft and surface winds becoming decoupled (wind differentials between these two levels exceeding the 25 kt threshold) with winds at 2.0 kft reaching 40-45 kts at KPSF between 02-09z/Wednesday. Have included LLWS mentions for KPSF during this time frame. Light and variable winds this afternoon will pick up out of the west behind the cold front later this evening 5-15 kts with gusts 20-35 kts. West winds will decrease some becoming 5-10 kts late tonight into the overnight hours (between 04z-08z/Wednesday). Winds could still be gusty 20-25 kts at KPSF during the overnight hours into Wednesday. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: Moderate Operational Impact. Chance of SN. Thursday Night: High Operational Impact. Definite SN. Friday: High Operational Impact. Likely SN. Friday Night: Moderate Operational Impact. Chance of SHSN. Saturday: Low Operational Impact. Breezy. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .HYDROLOGY... Seasonably cold temperatures over the next 5 days will continue to support frozen precipitation types and allow ice to expand and thicken on area waterways. Another disturbance Thursday night into Friday may produce widespread snowfall which will add to the snowpack. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...MSE/Speciale NEAR TERM...MSE/Speciale SHORT TERM...MSE/Speciale LONG TERM...JPV AVIATION...Evbuoma HYDROLOGY...Speciale
Hazardous weather outlook, Feb 16, 2:46 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 246 PM EST Tue Feb 16 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-172000- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 246 PM EST Tue Feb 16 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. A band of snow showers will move across parts of the area late this afternoon. These snow showers will combine with falling temperatures to create areas of slick travel into this evening, especially over higher elevations west and east of the Hudson Valley. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is the potential for another widespread winter event Thursday into Friday bringing a moderate to heavy snowfall. Winter weather headlines may be needed for this event later. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MSE
In the hours before
Local storm report, Feb 16, 10:11 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1011 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FREEZING RAIN BECKET 42.33N 73.08W
02/16/2021 M0.50 INCH BERKSHIRE MA SOCIAL MEDIA
MEASURED 0.2" RADIAL ICE CONVERTED TO 0.5" FLAT ICE
&&
EVENT NUMBER ALY2102276
MEMLocal storm report, Feb 16, 10:32 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1032 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FREEZING RAIN NORFOLK 41.99N 73.20W
02/16/2021 M0.15 INCH LITCHFIELD CT SOCIAL MEDIA
FLAT ICE
&&
EVENT NUMBER ALY2102277
MEMLocal storm report, Feb 16, 10:33 AM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1033 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FREEZING RAIN 1 SSW AQUEDUCT 42.84N 73.89W
02/16/2021 M0.50 INCH SCHENECTADY NY NWS EMPLOYEE
0.2" RADIAL ICE CONVERTED TO 0.5" FLAT ICE.
&&
EVENT NUMBER ALY2102278
ATELocal storm report, Feb 16, 11:17 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1117 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM SNOW 5 NW READSBORO 42.82N 73.02W
02/16/2021 M1.9 INCH BENNINGTON VT SOCIAL MEDIA
1.9" OF SLEET AND SNOW.
&&
EVENT NUMBER ALY2102279
ATELocal storm report, Feb 16, 11:19 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1119 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FREEZING RAIN 5 NW READSBORO 42.82N 73.02W
02/16/2021 M0.25 INCH BENNINGTON VT SOCIAL MEDIA
0.1" OF RADIAL ICE CONVERTED TO 0.25" FLAT ICE.
&&
EVENT NUMBER ALY2102280
ATESpecial weather statement, Feb 16, 2:37 PM EST, 1 hour 16 minutes before
Special Weather Statement National Weather Service Albany NY 237 PM EST Tue Feb 16 2021 NYZ032-033-038>040-047-048-051-058-063-082-162215- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Western Schenectady-Western Albany- Western Greene-Western Ulster-Northern Fulton- 237 PM EST Tue Feb 16 2021 ...Snow Showers and falling temperatures overspreading the region through 5 PM... A cold front moving eastward will be accompanied by some snow showers and gusty winds, and followed by falling temperatures across the southwest Adirondacks, Mohawk Valley, eastern Catskills and Helderbergs, and Schoharie County through 5 PM. A quick coating of snow will be possible. As temperatures fall back below the freezing mark, untreated ground surfaces may become slippery and ice covered, leading to hazardous travel conditions through 5 PM. Motorists and pedestrians should remain vigilant to rapidly changing travel conditions as the snow showers and falling temperatures occur through 5 PM.
Nearby
Winter Storm Watches in New York, 2021Winter Storm Watches in Vermont, 2021Winter Storm Watches in Connecticut, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.